MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383518
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva single port tubing ruptured.The following information was provided by the initial reporter: nexiva split vertically down the extension upon contrast injection.(b)(6) 2024 1.Is there any erroneous results/exposure to bodily fluid no exposure to bodily fluids.This was a newly inserted nexiva, placed by our vat immediately prior to administration of contrast.Brisk blood return at time of insertion as well as prior to contrast injection was noted & documented.2.Kindly confirm if any needle/probe stick injury /safety issue reported.No needle stick injury.Only safety issue is the potential for contrast extravasation or infusion of air via split in tubing.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a split in the extension tubing was confirmed from the two photographs that were provided for investigation.The photos showed a 20g nexiva unit with a longitudinal split in the extension tubing.The split and evidence of use were consistent with a rupture due to overpressurization.The instructions for use (ifu) provide instructions, warnings, and settings for power injection equipment to prevent catheter failure.Based on the reported event and the condition of the sample, the damage likely occurred during use.No defects associated with the manufacturing process could be confirmed from the photo; however, without the physical sample, the root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18950555
Report Number1710034-2024-00209
Device Sequence Number7078343
Product Code FOZ
UDI-Device Identifier00382903835188
UDI-Public(01)00382903835188
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383518
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown